Alert archive / Washington / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 16, 2018, 2:13 PM PDT. It took effect at Jul 17, 2018, 1:00 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2018, 2:13 PM PDT (21:13 UTC)
- In effect from
- Jul 17, 2018, 1:00 PM PDT
- Expired
- Jul 18, 2018, 8:00 PM PDT
- In force
- 31 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
978 WWUS86 KPDT 162113 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 213 PM PDT Mon Jul 16 2018 ...GUSTY WINDS AND LOW HUMIDITY TUESDAY AND WEDNESDAY... .Winds will increase across south central Washington and central and north central Oregon Tuesday afternoon and evening. Although winds will diminish Tuesday night...winds will increase again during the day on Wednesday. The combination of gusty winds...low humidity...and very dry vegetation will threaten areas with extreme fire behavior. ORZ639-WAZ639-171700- /O.NEW.KPDT.FW.W.0007.180717T2000Z-180719T0300Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 213 PM PDT Mon Jul 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 1 PM Tuesday to 8 PM PDT Wednesday. * AFFECTED AREA...Washington and Oregon fire zone 639 covering the Simcoe Highlands...the Eastern Columbia River Gorge...and the east slopes of the Mount Hood National Forest. * TIMING...Winds will increase Tuesday afternoon and become windy in many areas during the evening. Although winds will decrease Tuesday night...another day of breezy to windy conditions can be expected on Wednesday. * WIND...West winds 15 to 25 mph with local gusts to 35 mph. * HUMIDITY...10 to 20 percent on Tuesday and 15 to 25 percent on Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-640-641-WAZ675-171700- /O.NEW.KPDT.FW.W.0007.180717T2300Z-180719T0300Z/ East Slopes of Central Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- Eastern Washington Southern Columbia Basin- 213 PM PDT Mon Jul 16 2018 ...RED FLAG WARNING IN EFFECT FROM 4 PM TUESDAY TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610, 640, 641, AND 675... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 4 PM Tuesday to 8 PM PDT Wednesday. * AFFECTED AREA...In Washington...fire zone 675 covering the southern Kittitas and southern Yakima Valleys as well as the Hanford District. In Oregon...fire zones 610, 640,and 641 covering the east slopes of the Oregon Cascades...central and north central Oregon...and the Lower Columbia Basin. * TIMING...Winds will increase late Tuesday afternoon and become breezy during the evening hours. Although winds will diminish Tuesday night...winds will increase again Wednesday afternoon and evening. * WIND...West to Northwest wind 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...5 to 15 percent Tuesday. 10 to 20 percent Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
003 WWUS86 KPDT 171536 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 836 AM PDT Tue Jul 17 2018 ...HOT WITH GUSTY WINDS AND LOW HUMIDITY TODAY AND WEDNESDAY... .Winds will increase across south central Washington and central and north central Oregon this afternoon and evening. Although winds will diminish overnight...winds will increase again during the day on Wednesday. The combination of gusty winds...low humidity...and very dry vegetation will threaten areas with extreme fire behavior. ORZ639-WAZ639-172345- /O.CON.KPDT.FW.W.0007.180717T2000Z-180719T0300Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 836 AM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... * AFFECTED AREA...Washington and Oregon fire zone 639 covering the Simcoe Highlands...the Eastern Columbia River Gorge...and the east slopes of the Mount Hood National Forest. * TIMING...Winds will increase this afternoon and become windy in many areas during the evening. Although winds will decrease overnight...another day of breezy to windy conditions can be expected on Wednesday. * WIND...West winds 15 to 25 mph with local gusts to 35 mph. * HUMIDITY...10 to 20 percent this afternoon and 15 to 25 percent on Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-640-641-WAZ675-172345- /O.CON.KPDT.FW.W.0007.180717T2300Z-180719T0300Z/ East Slopes of Central Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- Eastern Washington Southern Columbia Basin- 836 AM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610, 640, 641, AND 675... * AFFECTED AREA...In Washington...fire zone 675 covering the southern Kittitas and southern Yakima Valleys as well as the Hanford District. In Oregon...fire zones 610, 640,and 641 covering the east slopes of the Oregon Cascades...central and north central Oregon...and the Lower Columbia Basin. * TIMING...Winds will increase late this afternoon and become breezy during the evening hours. Although winds will diminish overnight...winds will increase again Wednesday afternoon and evening. * WIND...West to Northwest wind 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...5 to 15 percent this afternoon. 10 to 20 percent Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
688 WWUS86 KPDT 172006 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 106 PM PDT Tue Jul 17 2018 ...HOT WITH GUSTY WINDS AND LOW HUMIDITY TODAY AND WEDNESDAY... .Winds will increase across south central Washington and central and north central Oregon this afternoon and evening. Although winds will diminish overnight...winds will increase again during the day on Wednesday. The combination of gusty winds...low humidity...and very dry vegetation will threaten areas with extreme fire behavior. WAZ641-180415- /O.EXA.KPDT.FW.W.0007.180717T2300Z-180719T0300Z/ Lower Columbia Basin of Washington- 106 PM PDT Tue Jul 17 2018 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WASHINGTON FIRE WEATHER ZONE 641... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 4 PM this afternoon to 8 PM PDT Wednesday. * AFFECTED AREA...In Washington...fire zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills of Washington. * TIMING...Winds have increased this afternoon and will become breezy during the evening hours. Although winds will diminish overnight...winds will increase again Wednesday afternoon and evening. * WIND...Southwest to West wind 10 to 20 mph with local gusts to 30 mph during the evening hours. * HUMIDITY...8 to 15 percent this afternoon. 10 to 20 percent Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ639-WAZ639-180415- /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 106 PM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... * AFFECTED AREA...Washington and Oregon fire zone 639 covering the Simcoe Highlands...the Eastern Columbia River Gorge...and the east slopes of the Mount Hood National Forest. * TIMING...Winds have increased this afternoon and will become windy in many areas during the evening. Although winds will decrease overnight...another day of breezy to windy conditions can be expected on Wednesday. * WIND...West winds 15 to 25 mph with local gusts to 35 mph. * HUMIDITY...10 to 20 percent this afternoon. 15 to 25 percent on Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-640-641-WAZ675-180415- /O.CON.KPDT.FW.W.0007.180717T2300Z-180719T0300Z/ East Slopes of Central Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- Eastern Washington Southern Columbia Basin- 106 PM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610, 640, 641, AND 675... * AFFECTED AREA...In Washington...fire zone 675 covering the southern Kittitas and southern Yakima Valleys as well as the Hanford District. In Oregon...fire zones 610, 640,and 641 covering the east slopes of the Oregon Cascades...central and north central Oregon...and the Lower Columbia Basin. * TIMING...Winds will increase late this afternoon and become breezy during the evening hours. Although winds will decrease overnight...winds will increase again Wednesday afternoon and evening. * WIND...West to Northwest wind 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...5 to 15 percent this afternoon. 10 to 20 percent Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
137 WWUS86 KPDT 180355 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 855 PM PDT Tue Jul 17 2018 ...HOT WITH GUSTY WINDS AND LOW HUMIDITY WEDNESDAY... .Winds will diminish overnight and then increase again Wednesday again across south central Washington and central and north central Oregon. The combination of gusty winds...low humidity...and very dry vegetation will threaten areas with extreme fire behavior. ORZ639-WAZ639-181700- /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 855 PM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... * AFFECTED AREA...Washington and Oregon fire zone 639 covering the Simcoe Highlands...the Eastern Columbia River Gorge...and the east slopes of the Mount Hood National Forest. * TIMING...Winds will diminish overnight and then increase again Wednesday with very low humidity and dry vegetation. * WIND...West winds 15 to 25 mph with local gusts to 35 mph by Wednesday afternoon. * HUMIDITY...15 to 25 percent on Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-640-641-WAZ675-181700- /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ East Slopes of Central Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- Eastern Washington Southern Columbia Basin- 855 PM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610, 640, 641, AND 675... * AFFECTED AREA...In Washington...fire zone 675 covering the southern Kittitas and southern Yakima Valleys as well as the Hanford District. In Oregon...fire zones 610, 640,and 641 covering the east slopes of the Oregon Cascades...central and north central Oregon...and the Lower Columbia Basin. * TIMING...Winds will diminish overnight and then increase again on Wednesday with very low humidity and dry vegetation. * WIND...West to Northwest wind 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...10 to 20 percent Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ641-181700- /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ Lower Columbia Basin of Washington- 855 PM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WASHINGTON FIRE WEATHER ZONE 641... * AFFECTED AREA...In Washington...fire zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills of Washington. * TIMING...Winds will diminish overnight and then increase again on Wednesday with very low humidity and dry vegetation. * WIND...Southwest to West wind 10 to 20 mph with local gusts to 30 mph during the evening hours. * HUMIDITY...10 to 20 percent Wednesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
265 WWUS86 KPDT 181605 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 905 AM PDT Wed Jul 18 2018 ...HOT WITH GUSTY WINDS AND LOW HUMIDITY AGAIN TODAY... .Another day of breezy to locally windy conditions can be expected today across south central Washington and central and north central Oregon. The combination of gusty winds...low humidity... and very dry vegetation will threaten areas with extreme fire behavior. ORZ639-WAZ639-190300- /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 905 AM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... * AFFECTED AREA...Washington and Oregon fire zone 639 covering the Simcoe Highlands...the Eastern Columbia River Gorge...and the east slopes of the Mount Hood National Forest. * TIMING...Windy conditions will continue through this evening then decrease overnight. * WIND...West winds 20 to 30 mph with local gusts to 35 mph. * HUMIDITY...20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-640-641-WAZ675-190300- /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ East Slopes of Central Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- Eastern Washington Southern Columbia Basin- 905 AM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610, 640, 641, AND 675... * AFFECTED AREA...In Washington...fire zone 675 covering the southern Kittitas and southern Yakima Valleys as well as the Hanford District. In Oregon...fire zones 610, 640,and 641 covering the east slopes of the Oregon Cascades...central and north central Oregon...and the Lower Columbia Basin. * TIMING...Winds will increase during the day and become breezy by late afternoon and early evening. * WIND...West to Northwest wind 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ641-190300- /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ Lower Columbia Basin of Washington- 905 AM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WASHINGTON FIRE WEATHER ZONE 641... * AFFECTED AREA...In Washington...fire zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills of Washington. * TIMING...Winds will increase as the day progresses with locally breezy winds during the late afternoon and early evening. * WIND...Southwest to West wind 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
255 WWUS86 KPDT 182107 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 207 PM PDT Wed Jul 18 2018 ...HOT WITH GUSTY WINDS AND LOW HUMIDITY TODAY AND THURSDAY... .Breezy to windy conditions will continue through this evening then gradually decrease overnight. Winds will increase again during the day on Thursday. The combination of gusty winds...low humidity... and very dry vegetation will threaten areas with extreme fire behavior. ORZ640-641-WAZ641-675-190515- /O.NEW.KPDT.FW.W.0008.180719T1700Z-180720T0400Z/ /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 207 PM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610, 640, 641, AND 675... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 10 AM to 9 PM PDT Thursday. * AFFECTED AREA...In Washington...fire zones 641 and 675 covering the southern Kittitas and southern Yakima Valleys as well as the Lower Columbia Basin. In Oregon...fire zones 640 and 641 covering central and north central Oregon and the Lower Columbia Basin. * TIMING...Winds will gradually decrease overnight but increase again on Thursday. * WIND...Southwest to west wind 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ639-WAZ639-190515- /O.NEW.KPDT.FW.W.0008.180719T1700Z-180720T0400Z/ /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 207 PM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 10 AM to 9 PM PDT Thursday. * AFFECTED AREA...Washington and Oregon fire zone 639 covering the Simcoe Highlands...the Eastern Columbia River Gorge...and the east slopes of the Mount Hood National Forest. * TIMING...Windy conditions will continue through this evening then decrease overnight. However, winds will increase again Thursday morning and become windy during the day. * WIND...West winds 20 to 30 mph with local gusts to 35 mph. * HUMIDITY...15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Winds will likely pose significant fire suppression problems for the Substation Wildfire. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-190300- /O.CON.KPDT.FW.W.0007.000000T0000Z-180719T0300Z/ East Slopes of Central Oregon Cascades- 207 PM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 610... * AFFECTED AREA...In Oregon...fire zone 610 covering the east slopes of the Oregon Cascades. * TIMING...Winds will remain breezy through the afternoon and evening then decrease overnight. * WIND...West to Northwest wind 10 to 20 mph with local gusts to 30 mph. * HUMIDITY...15 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 16, 2:13 PM PDT, 0 minutes earlier.
Area forecast discussion, Jul 16, 2:13 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
213 PM PDT Mon Jul 16 2018
.SHORT TERM...Tonight through Friday...A weak upper level
disturbance will continue to slowly move eastward over the area and
exit into Idaho overnight. There will be some isolated to scattered
showers and or thunderstorms over portions of central Oregon through
this evening mainly to the east of Bend and Redmond. The northern
extent of the showers and or thunderstorms will likely be the
Elkhorn and Wallowa mountains with a possible shower or
thunderstorms moving off the mountains and over the Grande Ronde and
Wallowa valleys as they fall apart.
Following the the departure of the upper level disturbance the
forecast area will remain under a dry westerly flow through Friday.
Temperatures will remain hot on Tuesday warranting the continuation
of some heat advisories but then followed by slightly cooler through
the rest of the work week. Locally breezy conditions will develop
along portions of the East Slopes of the Cascades and through the
Columbia River Gorge each afternoon and evening under this pattern
resulting in some Fire Weather concerns addressed in the Fire
Weather section of the AFD below.
.LONG TERM...Friday Night through Monday...The forecast area
will remain in westerly flow between a low/trough in Canada and an
upper level ridge with monsoonal flow over the Southwestern U.S.
through the long term period. Friday through Sunday morning an upper
level low and trough will move west across southwestern Canada and
the Pacific Northwest. The main focus of the system will remain in
Canada so no precipitation is expected in eastern WA. Southwest
upper level flow will suppress any subtropical moisture to the south
or southeast so do not expect any precipitation in OR. Skies will be
generally clear or mostly clear through the period. Temperatures
will cool off slightly Saturday and Sunday due to cooler air aloft
from the trough. Sunday evening and Monday an upper level ridge will
build offshore and temperatures will increase again slightly.
Coonfield
&&
.AVIATION...00Z TAFs...VFR conditions are expected for the
next 24 hours. Scattered mid and high level clouds will decrease
tonight as a weak disturbance moves east. Isolated thunderstorms
have developed in Grant and Wheeler Counties along the southern
fringes of the area. While a storm or two affecting KRDM or KBDN is
possible until 04Z, probability is too low to include in TAFs. Winds
are expected to remain below 12 kts though a few stronger gusts will
be possible this afternoon and early evening at KDLS, KRDM and KBDN.
76
&&
.FIRE WEATHER...Thunderstorms this afternoon and evening
will be in our far southern zones, mainly south of Long Creek and
Bend. Lightning coverage will not meet red flag criteria, but there
is a potential for new fire starts as thunderstorms will be high-
based and not likely to produce wetting rain. The focus for red flag
conditions will turn to gusty winds and low humidity Tuesday and
Wednesday. A strengthening onshore flow will allow cool marine air
to spread through the Columbia River Gorge Tuesday afternoon then
through the Cascade gaps Tuesday evening as the marine layer
deepens. The marine push will be stronger on Wednesday. The humidity
will increase on Wednesday but not enough to make a big improvement
in the overall fire weather conditions. Therefore, Red Flag
Warnings will be issued for Tuesday afternoon through Wednesday
evening and will cover the Eastern Columbia River Gorge, Simcoe
Highlands, the southern Kittitas Valley and Hanford District, the
Oregon Columbia Basin, the east slopes of the Oregon Cascades, and
central and north central Oregon. Wister
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 66 101 63 95 / 0 0 0 0
ALW 67 102 65 96 / 0 0 0 0
PSC 64 103 64 97 / 0 0 0 0
YKM 62 102 62 95 / 0 0 0 0
HRI 63 104 65 99 / 0 0 0 0
ELN 62 100 62 93 / 0 0 0 0
RDM 56 99 54 93 / 10 0 0 0
LGD 61 98 56 91 / 20 0 0 0
GCD 63 97 58 92 / 20 0 0 0
DLS 65 98 65 92 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 2 PM Tuesday to 10 PM PDT Wednesday for
ORZ639.
Heat Advisory until 9 PM PDT this evening for ORZ041.
Red Flag Warning from 4 PM Tuesday to 10 PM PDT Wednesday for
ORZ610-640-641.
Heat Advisory until 9 PM PDT Tuesday for ORZ044-507.
WA...Red Flag Warning from 2 PM Tuesday to 10 PM PDT Wednesday for
WAZ639.
Heat Advisory until 9 PM PDT this evening for WAZ024.
Red Flag Warning from 4 PM Tuesday to 10 PM PDT Wednesday for
WAZ675.
Heat Advisory until 9 PM PDT Tuesday for WAZ026>029.
&&
91/76/76Nearby
Red Flag Warnings in Washington, 2018Red Flag Warnings in Oregon, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.